Michigan, 2015Sleet in Michigan, December 29, 2015
December 29, 2015 · NWS GRR · 23 events in 23 counties and zones
Low pressure tracked north through the western Great Lakes, producing a significant winter storm for much of the region. Lower Michigan received a combination of snow, sleet, and freezing rain.
Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked north through the western Great Lakes, producing a significant winter storm for much of the region. Lower Michigan received a combination of snow, sleet, and freezing rain. The freezing rain was mainly confined to far southern lower Michigan south of I-94, where up to a quarter inch of ice accumulated. Much of southwest lower Michigan reported 1-4 inches of sleet, while heavier snow fell across northern lower Michigan. This resulted in hazardous travel conditions due to heavy sleet accumulation on area roads during the late afternoon and evening hours of December 28th. Wind gusts in the 40 to 60 mph range resulted in a few downed tree limbs and scattered power outages.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Dec 29, 6:50 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Dec 29, 6:50 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
650 AM EST TUE DEC 29 2015
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 308 AM EST TUE DEC 29 2015
LOW PRESSURE THAT PRODUCED SEVERAL INCHES OF SLEET ALONG WITH
FREEZING RAIN IS MOVING ACROSS LOWER MICHIGAN. THERE MAY BE SOME
FREEZING DRIZZLE NORTH OF I-96 THIS MORNING...OTHERWISE THE CHANCE
OF RAIN AND SNOW WILL DIMINISH TODAY. ANOTHER AREA OF LOW PRESSURE
WILL MOVE ACROSS LOWER MICHIGAN WEDNESDAY PROVIDING ANOTHER CHANCE
OF AN INCH OR TWO OF SNOW. THE NEXT WEEK WILL BE SEASONABLY COLD
WITH HIGHS IN THE LOWER 30S AND LOWS IN THE 20S.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 308 AM EST TUE DEC 29 2015
FORECAST CONCERNS DEAL WITH THE WINTER STORM WINDING DOWN AND THEN
CHANCES FOR SNOW WEDNESDAY.
LOCAL RADAR SHOWS LIGHT SNOW AND FREEZING RAIN/DRIZZLE MOVING
NORTHEAST FROM THE LAKE NEAR MKG TO THE NRN CWA. MOST OF THIS IS
LIGHT SNOW BUT THERE IS SOME LIGHT FZDZ OUT THERE DUE TO THE
UNSATURATED DGZ. SFC TEMPS HAVE RISEN ABOVE FREEZING FROM LANSING TO
JUST SOUTH OF GRAND RAPIDS. EXPECT THE WARMER AIR TO SLOWLY PROGRESS
NWD BY MAY NOT REACH US-10. THE SFC LOW WILL CONTINUE TO MOVE INTO
QUEBEC TODAY BUT BUFKIT RH PROGS SHOW SOME LIFT IN THE CLOUD LAYER
WHILE THE DGZ IS UNSATURATED. THIS LEADS ME TO BELIEVE THAT SOME
DRIZZLE OR FREEZING DRIZZLE REMAINS POSSIBLE AT LEAST THIS MORNING
BUT PCPN SHOULD BE LIGHT. AS SUCH WE CANCELED THE WINTER STORM
WARNING.
ANOTHER UPPER WAVE MOVING ACROSS THE SOUTHERN ROCKIES WILL MOVE
DIRECTLY OVER LOWER MICHIGAN WEDNESDAY AFTERNOON. WE/LL SEE SOME
LIGHT SNOW WITH THIS AND SOME LAKE EFFECT AS H8 TEMPS FALL TO -10C
BEHIND THE SYSTEM. IT'S POSSIBLE THAT THIS SYSTEM WILL OVERPERFORM
AS THERE APPEARS TO BE SOME DECENT LIFT IN THE DGZ...BUT IT/S FAIRLY
HIGH UP. ACCUMS AROUND AN INCH LOOK GOOD FOR NOW. SCATTERED SNOW
SHOWERS WILL CONTINUE INTO THURSDAY WITH INSTABILITY SUFFICIENT FOR
LIGHT LAKE EFFECT SNOW SHOWERS AND WESTERLY BOUNDARY LAYER WINDS.
.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 308 AM EST TUE DEC 29 2015
MAIN FOCUS IS ON LAKE EFFECT SNOW SHOWERS THURSDAY NIGHT INTO FRIDAY
WITH SOME POSSIBLE IMPACTS TO THE FRIDAY MORNING COMMUTE. RIGHT NOW
THIS IS LOOKING LIKE A LIGHTER ACCUMULATION...BUT ENOUGH SNOW MAY
FALL TO CAUSE SLICK CONDITIONS ON ROADS THURSDAY NIGHT INTO FRIDAY.
ALL THE MEDIUM RANGE MODELS ARE IN AGREEMENT ON A DIGGING H500
TROUGH MOVING THROUGH THE GREAT LAKES BETWEEN 06Z-18Z FRI. THE
COLDEST H850 TEMPS MOVE IN BETWEEN 00Z AND 12Z FRI...WHICH IS WHEN
THE BEST OPPORTUNITY FOR SNOW SHOWERS WILL LIKELY EXIST. THESE TEMPS
ARE EXPECTED TO BOTTOM OUT IN THE -13C TO -15C RANGE. THE BOUNDARY
LAYER WINDS WILL PRIMARILY BE WESTERLY.
ACCUMULATIONS SHOULD BE HELD IN CHECK WITH THIS EVENT DUE TO A FEW
FACTORS. THE DGZ MAY LARGELY GO UNSATURATED AS THE H500 TROUGH MOVES
THROUGH...EXCEPT FOR A VERY NARROW WINDOW AROUND 12Z FRI. LIFT IS
SHOWN MOSTLY BELOW THE DGZ WITH EVEN MOST OF THE CLOUD LAYER STAYING
BELOW THE PRIME SNOW GROWTH ZONE. THIS WOULD LEAD TO SMALL FLAKE
SIZE. THE 00Z NAM IS SUGGESTING THAT THE 0-2 KM THETA E LAPSE RATES
STAY POSITIVE...WHICH IS UNFAVORABLE FOR MORE SIGNIFICANT SNOWFALL.
THAT IS NOT TO SAY THERE WON'T BE ANY SNOW...BUT WOULD BE SURPRISED
TO SEE MORE THAN A COUPLE INCHES OUT OF THIS EVENT FROM THURSDAY
NIGHT INTO FRIDAY.
BEYOND FRIDAY...IT IS LOOKING LESS LIKELY THAT THERE WILL BE MUCH
SNOW THIS WEEKEND WITH THE CORE OF THE COLDEST AIR AT H850 STAYING
NE OF THE REGION. LIGHT SNOW SHOWERS OR FLURRIES ARE POSSIBLE MAINLY
WITH THE PATTERN SUGGESTED BY THE GFS AND GEM...BUT THE ECMWF STAYS
MORE OPTIMISTIC WITH H500 RIDGING ALREADY BUILDING IN DURING THE DAY
ON SUNDAY. THE GFS AND GEM DIG A DEEPER TROUGH AT H500 OVER THE
REGION...BUT EITHER WAY IT DOES NOT APPEAR WIDESPREAD SNOW SHOWERS
ARE IN THE OFFING.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 643 AM EST TUE DEC 29 2015
PRECIP HAS TURNED OVER TO RAIN AND DRIZZLE THIS MORNING. WINDS
WILL PICK UP OUT OF THE S/SW POSSIBLY GUSTING NEAR 25 KTS AT
TIMES THIS MORNING AND EARLY AFTERNOON. CIGS WILL FLIRT WITH IFR
EVEN THOUGH MVFR IS EXPANDING. HRRR RUC MODEL TRIES TO HANG ON TO
IFR TODAY ESPECIALLY FOR MKG/GRR/LAN...SO NOT TOTALLY OUT OF THE
WOODS YET. HAVE PLAYED THE TAFS MORE PESSIMISTIC THAN CURRENT
TRENDS GIVEN SOME EXPECTED DRIZZLE/LIGHT RAIN MOVING THROUGH THIS
MORNING AND AFTERNOON WHICH MAY ACT TO BRING DOWN CIGS AND
VISIBILITIES AT TIMES.
&&
.MARINE...
ISSUED AT 308 AM EST TUE DEC 29 2015
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT MAINLY DUE TO 3 TO
6 FOOT WAVES. EAST WINDS EARLY THIS MORNING WILL BECOME NORTHERLY
TODAY AS LOW PRESSURE MOVES ACROSS THE STATE.
&&
.HYDROLOGY...
ISSUED AT 1139 AM EST SUN DEC 27 2015
RIVERS HAVE NUDGED UP SLIGHTLY DUE TO RAINFALL OVERNIGHT.
HOWEVER...FORECAST RAINFALL LARGELY UNDERPERFORMED WITH MANY
LOCATIONS RECEIVING ROUGHLY ONE-THIRD TO HALF OF EXPECTED
RAINFALL.
ADDITIONAL PRECIPITATION IS EXPECTED MONDAY IN THE FORM OF A
WINTRY MIX...MUCH OF WHAT MAY BE FREEZING RAIN. WE MAY SEE PERIODS
OF MODERATE TO HEAVY PRECIPITATION BEFORE THE ENTIRE SYSTEM LIFTS
TO OUR NORTH BY MONDAY NIGHT. WITH THE LACK OF MOISTURE FROM
PREVIOUS FORECASTS LAST NIGHT...MANY RIVERS WILL STILL RISE MONDAY
INTO TUESDAY...BUT FLOODING IS LESS CONCERNING. IT IS IMPORTANT TO
NOTE THAT OVERALL PRECIPITATION AMOUNTS VARY AMONG GUIDANCE
OPTIONS AND THIS WILL NEED TO BE MONITORED. PROVIDED THAT WE
ACTUALLY OVERPERFORM FOR ONCE...WITHIN BANK RISES MAY BE
CONSERVATIVE. FEW RIVERS MAY REACH BANKS IF MORE ROBUST
PRECIPITATION RESULTS MONDAY INTO MONDAY EVENING.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR LMZ844>849.
&&
SYNOPSIS...04
SHORT TERM...04
LONG TERM...HOVING
AVIATION...HOVING
HYDROLOGY...JAM
MARINE...04
Hazardous weather outlook, Dec 29, 5:55 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 AM EST TUE DEC 29 2015
MIZ037>040-043>046-050>052-056>059-064>067-071>074-301100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
555 AM EST TUE DEC 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
FREEZING DRIZZLE REMAINS POSSIBLE THIS MORNING FROM I-96 TO THE
NORTH. SECONDARY ROADS MAY BE IN POOR CONDITION DUE TO
SIGNIFICANT SLEET ACCUMULATIONS OR AN ICY GLAZE ON ALREADY PLOWED
ROADS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SNOW SHOWERS COULD LEAD TO SLICK CONDITIONS FROM WEDNESDAY THROUGH
FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LMZ844>849-301100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
555 AM EST TUE DEC 29 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINDS AND WAVES WILL LIKELY BE HAZARDOUS TO SMALL CRAFT FROM
THURSDAY INTO FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
HOVING
In the hours before
Local storm report, Dec 29, 6:09 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
609 AM EST TUE DEC 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SLEET BRECKENRIDGE 43.41N 84.48W
12/29/2015 M3.0 INCH GRATIOT MI TRAINED SPOTTER
STORM TOTAL SLEET
&&
EBWLocal storm report, Dec 29, 6:45 AM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
645 AM EST TUE DEC 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM SLEET LEOTA 44.14N 84.89W
12/29/2015 M3.0 INCH CLARE MI BROADCAST MEDIA
&&
EBWLocal storm report, Dec 29, 8:52 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
852 AM EST TUE DEC 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SLEET 4 NNE PAW PAW 42.27N 85.86W
12/29/2015 M1.0 INCH VAN BUREN MI PUBLIC
STORM TOTAL SLEET
0700 AM SLEET 1 WSW GRANDVILLE 42.90N 85.78W
12/29/2015 M2.4 INCH KENT MI NWS EMPLOYEE
STORM TOTAL SLEET
0700 AM SLEET 1 SSW EAST GRAND RAPIDS 42.94N 85.61W
12/29/2015 M2.1 INCH KENT MI CO-OP OBSERVER
STORM TOTAL SLEET
0700 AM SLEET HOLLAND 42.77N 86.10W
12/29/2015 M4.0 INCH OTTAWA MI CO-OP OBSERVER
STORM TOTAL SLEET
0700 AM SLEET BIG RAPIDS 43.70N 85.49W
12/29/2015 M4.0 INCH MECOSTA MI CO-OP OBSERVER
STORM TOTAL SLEET
0700 AM SLEET 2 WSW CLOVERVILLE 43.18N 86.20W
12/29/2015 M2.9 INCH MUSKEGON MI CO-OP OBSERVER
STORM TOTAL SLEET
0700 AM SLEET 1 SSW WAVERLY 42.72N 84.63W
12/29/2015 M1.5 INCH EATON MI TRAINED SPOTTER
STORM TOTAL SLEET
0700 AM SLEET 3 ENE KENTWOOD 42.89N 85.54W
12/29/2015 M1.6 INCH KENT MI OFFICIAL NWS OBS
STORM TOTAL SLEET AT NWS GRAND RAPIDS
0637 AM SLEET 1 SSW WAVERLY 42.73N 84.62W
12/29/2015 M1.4 INCH EATON MI COCORAHS
STORM TOTAL SLEET
0630 AM SLEET 3 NE SARANAC 42.96N 85.17W
12/29/2015 M1.9 INCH IONIA MI COCORAHS
STORM TOTAL SLEET
0624 AM SLEET LEOTA 44.14N 84.89W
12/29/2015 M3.0 INCH CLARE MI BROADCAST MEDIA
0545 AM SLEET BRECKENRIDGE 43.41N 84.48W
12/29/2015 M3.0 INCH GRATIOT MI TRAINED SPOTTER
STORM TOTAL SLEET
0500 AM SLEET 7 NNW SCOTTVILLE 44.04N 86.33W
12/29/2015 M3.5 INCH MASON MI COCORAHS
1030 PM SLEET GRAND RAPIDS 42.96N 85.66W
12/28/2015 M2.0 INCH KENT MI PUBLIC
MOSTLY SLEET WITH A TRACE OF FREEZING RAIN
AS THE PRECIPITATION ENDED.
1000 PM SLEET KENTWOOD 42.88N 85.59W
12/28/2015 M2.0 INCH KENT MI NWS EMPLOYEE
6 INCH SLEET DRIFTS ON ROADS.
0830 PM SLEET 1 W MOUNT PLEASANT 43.60N 84.80W
12/28/2015 M3.0 INCH ISABELLA MI PUBLIC
ACCUMULATION WAS A SNOW AND SLEET MIXTURE.
0812 PM SLEET 1 ENE GRAND JUNCTION 42.41N 86.05W
12/28/2015 M2.0 INCH VAN BUREN MI PUBLIC
LIGHT TO MODERATE FREEZING RAIN MIXING IN.
0803 PM SLEET 3 NE PORT SHELDON 42.93N 86.15W
12/28/2015 E1.0 INCH OTTAWA MI PUBLIC
SNOW AND SLEET ACCUMULATION. POWER LINES
DOWN IN THE AREA.
0800 PM SLEET 1 SE BAUER 42.91N 85.88W
12/28/2015 E3.0 INCH OTTAWA MI COUNTY OFFICIAL
SLEET DEPTH RANGES FROM 2 TO 6 INCHES.
0800 PM SLEET EAST GRAND RAPIDS 42.95N 85.61W
12/28/2015 E2.5 INCH KENT MI PUBLIC
0745 PM SLEET MATTAWAN 42.21N 85.79W
12/28/2015 M2.0 INCH VAN BUREN MI PUBLIC
3-4 INCHES DEEP IN SPOTS DUE TO THE WIND.
0730 PM FREEZING RAIN 4 NNE SANDSTONE 42.30N 84.49W
12/28/2015 M0.20 INCH JACKSON MI PUBLIC
0730 PM SLEET 1 S KALAMAZOO 42.26N 85.59W
12/28/2015 M2.0 INCH KALAMAZOO MI BROADCAST MEDIA
REPORT COURTESY OF WWMT.
0715 PM SLEET 1 SW GRANDVILLE 42.89N 85.77W
12/28/2015 M2.0 INCH KENT MI NWS EMPLOYEE
SLEET IS DRIFTED TO AROUND 5 INCHES IN
SPOTS.
0700 PM SLEET 1 W WAVERLY 42.74N 84.65W
12/28/2015 M1.1 INCH EATON MI TRAINED SPOTTER
SNOW AND SLEET MIX. 0.62 LIQUID EQUIVALENT.
0624 PM SLEET 2 S ALAMO 42.35N 85.71W
12/28/2015 M2.0 INCH KALAMAZOO MI PUBLIC
0530 PM SLEET HASTINGS 42.65N 85.29W
12/28/2015 M1.5 INCH BARRY MI CO-OP OBSERVER
ACCUMULATION WAS SNOW AND SLEET. MOSTLY
SLEET.
0515 PM FREEZING RAIN 3 SE SANDSTONE 42.23N 84.48W
12/28/2015 M0.10 INCH JACKSON MI TRAINED SPOTTER
0.10 ACCUMULATION OF ICING. 0.25 INCHES OF
SLEET.
0445 PM SLEET GRAND HAVEN 43.06N 86.22W
12/28/2015 M2.0 INCH OTTAWA MI PUBLIC
ACCUMULATION IS A COMBINATION OF SNOW AND
SLEET.
0445 PM SLEET KALAMAZOO 42.27N 85.59W
12/28/2015 M1.2 INCH KALAMAZOO MI PUBLIC
0445 PM SLEET 3 W PORTAGE 42.20N 85.65W
12/28/2015 M1.2 INCH KALAMAZOO MI PUBLIC
ACCUMULATION IS A MIX OF SLEET AND FREEZING
RAIN. MOSTLY SLEET.
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Dec 29, 10:02 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1002 AM EST TUE DEC 29 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SLEET 3 WSW ZEELAND 42.80N 86.06W
12/29/2015 M2.5 INCH OTTAWA MI TRAINED SPOTTER
STORM TOTAL SLEET.
&&
EBWSleet, Van Buren
- When
- December 29, 11:00 AM EST to 7:00 PM EST
- Where
- Van Buren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.285, -86.306 (the zone’s center; the record gives no point)
One to two inches of sleet fell across Van Buren county.
Sleet, Kalamazoo
- When
- December 29, 11:00 AM EST to 7:00 PM EST
- Where
- Kalamazoo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.245, -85.531 (the zone’s center; the record gives no point)
One to two inches of sleet fell.
Sleet, Calhoun
- When
- December 29, 11:00 AM EST to 7:00 PM EST
- Where
- Calhoun forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.247, -85.006 (the zone’s center; the record gives no point)
One to two inches of sleet fell.
Sleet, Jackson
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.249, -84.423 (the zone’s center; the record gives no point)
A brief period of freezing rain occurred over southern Jackson county. Most precipitation fell as sleet and one to two inches of sleet was reported.
Sleet, Allegan
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Allegan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.518, -85.910 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported.
Sleet, Barry
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Barry forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.595, -85.309 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported.
Sleet, Eaton
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Eaton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.596, -84.838 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported.
Sleet, Ingham
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Ingham forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.597, -84.373 (the zone’s center; the record gives no point)
An inch to two inches of sleet was reported.
Sleet, Ottawa
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Ottawa forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.003, -86.179 (the zone’s center; the record gives no point)
Two to four inches of sleet was reported.
Sleet, Kent
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Kent forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.032, -85.549 (the zone’s center; the record gives no point)
Up to two inches of sleet was reported.
Sleet, Ionia
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Ionia forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.945, -85.075 (the zone’s center; the record gives no point)
Up to two inches of sleet was reported.
Sleet, Clinton
- When
- December 29, 12:00 PM EST to 8:00 PM EST
- Where
- Clinton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.944, -84.601 (the zone’s center; the record gives no point)
Up to two inches of sleet was reported.
Sleet, Montcalm
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Montcalm forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.311, -85.152 (the zone’s center; the record gives no point)
Up to two inches of sleet was reported.
Sleet, Gratiot
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Gratiot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.293, -84.605 (the zone’s center; the record gives no point)
Up to two inches of sleet was reported.
Sleet, Oceana
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Oceana forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
Up to two inches of sleet was reported.
Sleet, Newaygo
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Newaygo forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.554, -85.801 (the zone’s center; the record gives no point)
Two to four inches of sleet was reported.
Sleet, Mecosta
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Mecosta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.641, -85.325 (the zone’s center; the record gives no point)
Two to four inches of sleet was reported.
Sleet, Isabella
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Isabella forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.641, -84.847 (the zone’s center; the record gives no point)
Two to four inches of sleet was reported.
Sleet, Muskegon
- When
- December 29, 1:00 PM EST to 9:00 PM EST
- Where
- Muskegon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.219, -86.212 (the zone’s center; the record gives no point)
Two to four inches of sleet was reported.
Sleet, Mason
- When
- December 29, 2:00 PM EST to 10:00 PM EST
- Where
- Mason forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.956, -86.423 (the zone’s center; the record gives no point)
Three to four inches of sleet mixed with snow at times was reported.
Sleet, Lake
- When
- December 29, 2:00 PM EST to 10:00 PM EST
- Where
- Lake forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.990, -85.802 (the zone’s center; the record gives no point)
Three to four inches of sleet which mixed at times with snow was reported.
Sleet, Osceola
- When
- December 29, 2:00 PM EST to 10:00 PM EST
- Where
- Osceola forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.990, -85.325 (the zone’s center; the record gives no point)
Three to four inches of sleet which mixed at times with snow was reported.
Sleet, Clare
- When
- December 29, 2:00 PM EST to 10:00 PM EST
- Where
- Clare forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.988, -84.848 (the zone’s center; the record gives no point)
Three to four inches of sleet which mixed at times with snow was reported.
- Sleet
- Sleet accumulating half an inch or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Vermont, December 29, 20153 deaths · $185,000 · 16 events
- Flood in Illinois, December 29, 20151 death · 1 event
- Flash Flooding and Flooding in North Carolina, December 29, 2015$72,000 · 6 events
- Blizzard and High Wind in Alaska, December 29 to 30, 2015$25,000 · 85 kt wind · 5 events
- Heavy Snow in Maine, December 29, 201511 events
- Heavy Snow in Maine, December 29 to 30, 201510 events
- Dense Fog in Virginia, December 29 to 30, 201510 events
- Dense Fog in Maryland, December 29 to 30, 20154 events
- Winter Weather in Massachusetts, December 29, 20153 events
- Winter Weather in Connecticut, December 29, 20152 events
- Heavy Snow in New Hampshire, December 29, 20152 events
- Dense Fog in West Virginia, December 29 to 30, 20152 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610603, 610604, 610605, 610606, 610607, 610608, 610609, 610610, 610611, 610612, 610613, 610614, 610615, 610616, 610617, 610618, 610619, 610620, 610625, 610621, 610622, 610623, 610624.